Alert archive / Vermont / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS Burlington, VT

May 31, 2008Franklin County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 31, 2008, 8:10 PM EDT for Franklin County, Vermont. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2008, 8:10 PM EDT (00:10 UTC)
Expired
May 31, 2008, 9:00 PM EDT
In force
50 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County Franklin County, VT

The radar

The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 010010
SVRBTV
VTC011-010100-
/O.NEW.KBTV.SV.W.0003.080601T0010Z-080601T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
810 PM EDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHWEST VERMONT

* UNTIL 900 PM EDT.

* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WOODS ISLAND STATE PARK...AND MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. ALBANS BAY STATE PARK AROUND 815 PM EDT.
  ST. ALBANS AND 6 MILES NORTH OF GEORGIA CENTER AROUND 820 PM EDT.
  NORTH FAIRFAX AROUND 825 PM EDT.
  FAIRFIELD AROUND 835 PM EDT.
  6 MILES NORTH OF FLETCHER AROUND 845 PM EDT.
  BAKERSFIELD AROUND 850 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4481 7256 4478 7257 4480 7261 4478 7275
      4469 7280 4470 7285 4465 7290 4474 7323
      4482 7320 4489 7320 4494 7324
TIME...MOT...LOC 0010Z 288DEG 25KT 4483 7319

$$

MB
1 follow-up statement
000 
WWUS51 KBTV 010053
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
852 PM EDT SAT MAY 31 2008

VTC011-010102-
/O.EXP.KBTV.SV.W.0003.000000T0000Z-080601T0100Z/
FRANKLIN VT-
852 PM EDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY IN
NORTHWEST VERMONT WILL BE ALLOWED TO EXPIRE AT 900 PM EDT...

ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS FRANKLIN 
COUNTY VERMONT THIS EVENING...NO SEVERE WEATHER IS ANTICIPATED. 

LAT...LON 4481 7256 4478 7257 4480 7261 4478 7275
      4469 7280 4470 7285 4465 7290 4474 7323
      4482 7320 4489 7320 4494 7324
TIME...MOT...LOC 0052Z 288DEG 25KT 4474 7280

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:39 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 31, 4:39 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
439 PM EDT SAT MAY 31 2008

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE OVER CANADA WILL MOVE SLOWLY EAST
THROUGH SUNDAY...BRINGING A CHANCE OF SHOWERS TO THE NORTH COUNTRY
THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE REGION ON MONDAY.
&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 439 PM EDT SATURDAY...VISIBLE SATELLITE LOOP SHOWING SKIES
HAVE BECOME PARTLY SUNNY FROM THE CHAMPLAIN VALLEY WESTWARD ACROSS
NORTHERN NEW YORK AT THIS TIME. COMPOSITE RADAR LOOP SHOWING SOME
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WHERE SKIES
HAVE BECOME PARTLY SUNNY DUE TO DAYTIME SURFACE HEATING. WILL KEEP
IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION UNTIL
MIDNIGHT. EXPECTING ANY SHOWER OR THUNDERSTORM ACTIVITY WILL BEGIN
TO DIMINISH AFTER SUNSET DUE TO THE LOSS OF DAYTIME SURFACE
HEATING. HAVE GONE BELOW LIKELY MOS POPS TO CHANCE POPS FOR
TONIGHT...GIVEN THAT ANY SHOWERS WILL BE MORE SCATTERED IN NATURE.

DEW POINTS ACROSS THE REGION HAVE RISEN TO THE UPPER 50S TO LOWER
60S ACROSS THE REGION...AND GIVEN TODAYS RAINFALL AND LIGHT WINDS
EXPECTED TONIGHT...EXPECTING AREAS OF FOG TO DEVELOP. MOS MIN
TEMPERATURES FOR TONIGHT LOOK A BIT TOO COOL...ESPECIALLY GIVEN
THE HIGHER DEW POINTS...SO HAVE RAISED THEM A FEW DEGREES.
&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 439 PM EDT SATURDAY...UPPER TROUGH WILL MOVE ACROSS THE
REGION ON SUNDAY...SO WILL MENTION A CHANCE OF RAIN SHOWERS ACROSS
THE REGION...BUT NOT EXPECTING ANY THUNDERSTORMS...AS BUFKIT
FORECAST SOUNDINGS SHOWING A MID LEVEL CAP OVER THE REGION ON
SUNDAY. SHOWER ACTIVITY WILL CONTINUE INTO EARLY SUNDAY EVENING
BEFORE DIMINISHING LATER SUNDAY NIGHT.

GUIDANCE SHOWING A COLD FRONT WILL MOVE INTO THE REGION ON
MONDAY...BUT THIS FRONT DOES NOT HAVE MUCH IN THE WAY OF MOISTURE
AVAILABLE WITH IT. HOWEVER...BUFKIT FORECAST SOUNDINGS SHOWING
STEEP LOW LEVEL LAPSE RATES TO DEVELOP ACROSS THE REGION BY MONDAY AFTERNOON.
MOS POPS AGAIN LOOK OVERDONE...SO WILL GO WITH SLIGHT CHANCE POPS
ACROSS THE ADIRONDACKS AND GREEN MOUNTAINS MONDAY AFTERNOON...AND
KEEP VALLEY AREAS DRY. MOS GUIDANCE SHOWING MORE THAN A 20 DEGREE TEMPERATURE/
DEW POINT SPREAD ON MONDAY...SO NOT EXPECTING MUCH IF ANY SHOWER
ACTIVITY THAT DOES DEVELOP TO REACH THE SURFACE. GFS MOS MAX
TEMPERATURE GUIDANCE LOOKS A BIT TOO WARM ON MONDAY...SO HAVE
UNDERCUT BY A FEW DEGREES.

A WEAK RIDGE OF HIGH PRESSURE WILL THAN BUILD INTO THE REGION ON
MONDAY NIGHT...WITH FAIR AND DRY WEATHER EXPECTED.
&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 330 PM EDT SATURDAY...AN ACTIVE PATTERN IS EXPECTED ACRS THE
EASTERN CONUS FOR LATE TUES INTO THURS OF THIS UPCOMING
WEEK...THEN A DEVELOPING MID/UPPER LVL RIDGE WL BUILD ACRS OUR CWA
BY LATE WEEK. MID/UPPER LVL TROF COMBINED WITH EMBEDDED 5H VORTS
AND NW FLOW ALOFT WL KEEP CWA UNSETTLED ON TUESDAY INTO
WEDS...BEFORE SOUTHWEST FLW ALOFT DEVELOPS WEDS INTO THURS WITH
MORE S/W ENERGY. THIS WL PROVIDE CWA...WITH SEVERAL PERIODS OF
SHOWERS WITH EMBEDDED THUNDERSTORMS AND BLW NORMAL TEMPS. THE
POSITION/TRACK OF SFC BOUNDARIES...ALONG WITH MOVEMENT OF LOW
PRES...WL DETERMINE PLACEMENT OF HEAVIEST QPF FOR LATE TUES INTO
WEDS. IN ADDITION...FEEL DEVELOPING LAYER OF UNSTABLE AIR ALOFT
ASSOCIATED WITH STRONG 85H JET AND GOOD DYNAMICS...MAY PRODUCE A
FEW EMBEDDED STORMS WITH WARM FRNT BOUNDARY. BEST AVAILABLE
MOISTURE AND DYNAMICS WL BE ACRS NORTH DACKS INTO CENTRAL VT LATE
TUES INTO WEDS...THEREFORE WL MENTION LIKELY POPS ATTM. FEEL
BOUNDARY WL DROP SOUTH ACRS SVT INTO SNE...WITH ANOTHER AREA OF
LOW PRES DEVELOPING ALONG THE BOUNDARY BY 00Z THURS. THIS WL HELP
TO ENHANCE MORE SHOWERS/STORMS ACRS SVT/SNE AND WL PROBABLY DELAY
THE ARRIVAL OF A SFC WARM FRNT UNTIL FRIDAY. BY NEXT WEEKEND
MID/UPPER LVL RIDGE BUILDS ACRS THE NE CONUS WITH 85H TEMPS
WARMING TO NEAR 15C. THIS WL SUPPORT HIGHS WELL INTO THE 80S BY
NEXT WEEKEND. THE NORTHERN EDGE/RING OF FIRE WL HAVE TO BE WATCHED
CLOSELY FOR POTENTIAL DEVELOPMENT OF AFTN/EVENING CONVECTION.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...THE SHORT TERM AVIATION CONCERNS
INCLUDE...POTENTIAL FOR CONVECTION THIS AFTN/EVENING...FOLLOWED BY
LOW CIGS/VIS TONIGHT IN BR/FG. RADAR SHOWS BAND OF MODERATE TO
HEAVY RAIN MOVING ACRS THE WESTERN DACKS/CPV ATTM ASSOCIATED WITH
PRE-FRNT TROF AND 5H VORT. LOCAL 4KM WRF HAS DONE VERY WELL WITH
THIS FEATURE AND SHOWS BEST QPF/REFLECTIVITYS EAST OF THE CPV BY
19Z...AND THRU OUR MPV/RUT TAF SITES BY 20Z THIS AFTN.
OTHERWISE...WATER VAPOR SHOWS NEXT POTENT 5H VORT ACRS SOUTHERN
ONTARIO/EASTERN GREAT LAKES THIS AFTN. THE COMBINATION OF SOME
CLRING AHEAD OF THIS FEATURE AND INTERACTION WITH LLVL LAKE
BOUNDARY HAS HELPED TO ENHANCE CLOUDS/CONVECTION ACRS SOUTHERN
CANADA. THIS CONVECTION WL CONT TO INCREASE IN AREAL
COVERAGE/INTENSITY THIS AFTN...AS SFC INSTABILITY INCREASES. WL
ONCE AGAIN USE THE 4KM WRF FOR TIMING OF CONVECTION LATE THIS
AFTN/EVENING ACRS OUR TAF SITES. THINKING BTWN 20-24Z AT MSS/SLK
22Z-02Z PBG/BTV/RUT...AND AROUND 00Z FOR MPV. WL MENTION VIS BTWN
2-4SM IN TSRA BR WITH CIGS BTWN 012-025CB. OTHERWISE...GREATEST
INSTABILITY WL BE ALONG AND SOUTH OF A MSS TO MPV LINE LATE THIS
AFTN...BASED ON CLRING AND SFC WARMING. TONIGHT...EXPECT LOW
CLDS/FG TO DEVELOP...ESPECIALLY GIVEN VERY MOIST BL. WL MENTION
CIGS BTWN 002-008KFT AT MPV/SLK/MSS WITH VIS BTWN 1-3SM. SOME VIS
BLW 1SM IN FG WL BE POSSIBLE AT MPV/SLK AFT 06Z TONIGHT. A SLOW
IMPROVEMENT CAN BE EXPECTED BY 14Z SUNDAY.

18Z SUNDAY THROUGH WEDNESDAY...AN ACTIVE WX PATTERN WL CONT TO
IMPACT OUR TAF SITES THRU WEDS WITH SEVERAL ROUNDS OF SHOWERS
EXPECTED. FIRST ROUND WL BE SUNDAY INTO SUNDAY NIGHT ASSOCIATED
WITH DIGGING MID/UPPER LVL TROF AND EMBEDDED 5H VORT. EXPECT VFR
TO MVFR CONDITIONS FOR SEVERAL HRS DURING THESE SHOWERS. MORE
SHOWERS AND EMBEDDED STORMS CAN BE ANTICIPATED FOR MONDAY AFTN AND
AGAIN ON TUES/WED AS A SW FLW ALOFT DEVELOPS ACRS OUR CWA. THIS WL
PROVIDE OUR REGION WITH AN UNSETTLED WX PATTERN WITH SEVERAL
PERIODS OF MVFR TO IFR CONDITIONS EXPECTED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...WGH
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, May 31, 4:32 AM EDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
432 AM EDT SAT MAY 31 2008

NYZ026-027-029>031-034-087-010845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
432 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON OVER THE SAINT
LAWRENCE VALLEY AND NORTHERN ADIRONDACKS WILL HAVE THE POTENTIAL
TO PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ001>012-016>019-010845-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
432 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF VERMONT TODAY...BUT THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVENSON

In the hours before

Special weather statement, May 31, 7:01 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
701 PM EDT SAT MAY 31 2008

NYZ027-028-030-031-010000-
NORTHERN FRANKLIN-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN-
INCLUDING...PLATTSBURGH
701 PM EDT SAT MAY 31 2008

AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTHEAST OF CONSTABLE IN NORTHERN NEW
YORK...MOVING SOUTHEAST AT 29 MPH.

THE THUNDERSTORM WILL BE NEAR BRAINARDSVILLE BY 720 PM...NEAR
ELLENBURG CENTER BY 730 PM...NEAR DANNEMORA...JERICHO BY 750 PM AND
NEAR CADYVILLE BY 800 PM.

SMALL HAIL...WIND GUSTS IN EXCESS OF 35 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING MAY ACCOMPANY THIS THUNDERSTORM.

MB
Special weather statement, May 31, 7:23 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
723 PM EDT SAT MAY 31 2008

VTZ002-003-005>007-016-010030-
LAMOILLE-CALEDONIA-WESTERN CHITTENDEN-WESTERN FRANKLIN-EASTERN
FRANKLIN-ORLEANS-
INCLUDING...ST. ALBANS
723 PM EDT SAT MAY 31 2008

AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTH FAIRFAX IN NORTHERN VERMONT...MOVING EAST AT
25 MPH.

THE THUNDERSTORM WILL BE NEAR FLETCHER BY 740 PM...NEAR WATERVILLE...
BAKERSFIELD BY 750 PM...NEAR BELVIDERE CENTER BY 800 PM AND NEAR EDEN
BY 820 PM.

SMALL HAIL...BRIEF HEAVY DOWNPOURS...AND WIND GUSTS IN EXCESS OF
35 MPH MAY ACCOMPANY THIS THUNDERSTORM.

MB
Special weather statement, May 31, 7:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
728 PM EDT SAT MAY 31 2008

VTZ002>004-006-007-016-010030-
LAMOILLE-CALEDONIA-WESTERN FRANKLIN-EASTERN FRANKLIN-ORLEANS-ESSEX-
INCLUDING...ALBANY...ALBANY CENTER...BARTON...BELVIDERE CENTER...
BELVIDERE JUNCTION...BURKE HOLLOW...CRAFTSBURY...CRAFTSBURY COMMON...
CRYSTAL LAKE STATE PARK...EAST ALBANY...EAST BURKE...EAST
CRAFTSBURY...EAST HAVEN...EDEN...EDEN MILLS...EXIT 24 I91...EXIT 25
I91...GALLUP MILLS...GLOVER...GRANBY...GREENSBORO...GREENSBORO
BEND...LYNDON CENTER...LYNDONVILLE...MAIDSTONE STATE PARK...NEWARK...
NORTH HYDE PARK...NORTH WOLCOTT...SHEFFIELD...SOUTH ALBANY...SOUTH
WHEELOCK...SUTTON...WEST BURKE...WEST GLOVER AND WHEELOCK
728 PM EDT SAT MAY 31 2008

AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS FROM EAST HAVEN TO BELVIDERE
CENTER IN NORTHERN VERMONT...MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORMS WILL BE NEAR EDEN BY 740 PM...NEAR EAST HAVEN BY
750 PM...NEAR WEST BURKE BY 800 PM...NEAR SUTTON BY 810 PM...NEAR
CRAFTSBURY BY 820 PM...NEAR EAST BURKE AND GREENSBORO BY 830 PM.

SMALL HAIL...WIND GUSTS IN EXCESS OF 35 MPH...AND BRIEF HEAVY
DOWNPOURS MAY ACCOMPANY THE THUNDERSTORMS.

MB
Special weather statement, May 31, 7:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
758 PM EDT SAT MAY 31 2008

VTZ011-012-019-010100-
WINDSOR-EASTERN RUTLAND-WESTERN RUTLAND-
INCLUDING...DANBY
758 PM EDT SAT MAY 31 2008

AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SOUTH WALLINGFORD IN SOUTHERN VERMONT...MOVING
EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR CUTTINGSVILLE...SHREWSBURY BY 810 PM...
NEAR MT. HOLLY...BELMONT BY 820 PM...NEAR TYSON...PLYMOUTH BY 830
PM...NEAR READING...SOUTH WOODSTOCK BY 850 PM AND NEAR WEST WINDSOR
BY 900 PM.

SMALL HAIL...WIND GUSTS IN EXCESS OF 35 MPH...AND BRIEF HEAVY
RAINFALL MAY ACCOMPANY THE THUNDERSTORM.

MB
Local storm report, May 31, 8:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
801 PM EDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             CHAZY                   44.88N 73.43W
05/31/2008  E1.00 INCH       CLINTON            NY   TRAINED SPOTTER

            NICKEL AND QUARTER SIZE HAIL REPORTED.

&&

MB

Nearby

Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.